Advanced search
Start date
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

Survival of Branching Random Walks in Random Environment

Full text
Gantert, Nina [1, 2] ; Mueller, Sebastian [3] ; Popov, Serguei [4] ; Vachkovskaia, Marina [4]
Total Authors: 4
[1] CeNos Ctr Nonlinear Sci, Fachbereich Math & Informat, D-48149 Munster - Germany
[2] Inst Stat Math, D-48149 Munster - Germany
[3] Graz Univ Technol, Inst Math Strukturtheorie, A-8010 Graz - Austria
[4] Univ Estadual Campinas, Inst Math Stat & Sci Computat, Dept Stat, BR-13083970 Campinas, SP - Brazil
Total Affiliations: 4
Document type: Journal article
Source: JOURNAL OF THEORETICAL PROBABILITY; v. 23, n. 4, p. 1002-1014, DEC 2010.
Web of Science Citations: 14

We study survival of nearest-neighbor branching random walks in random environment (BRWRE) on Z. A priori there are three different regimes of survival: global survival, local survival, and strong local survival. We show that local and strong local survival regimes coincide for BRWRE and that they can be characterized with the spectral radius of the first moment matrix of the process. These results are generalizations of the classification of BRWRE in recurrent and transient regimes. Our main result is a characterization of global survival that is given in terms of Lyapunov exponents of an infinite product of i.i.d. 2x2 random matrices. (AU)

FAPESP's process: 04/07276-2 - Stochastic Modelling of Interacting Systems
Grantee:Luiz Renato Gonçalves Fontes
Support type: Research Projects - Thematic Grants